Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 67, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 11, 2016, 3:51 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 12, 2016, 11:00 PM EDT
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
951 WHUS73 KAPX 111951 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EDT MON JUL 11 2016 LMZ342-344>346-120400- /O.NEW.KAPX.SC.Y.0067.160711T1951Z-160713T0000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 PM EDT MON JUL 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
5 follow-up statements
465 WHUS73 KAPX 120207 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EDT MON JUL 11 2016 LMZ342-344>346-121015- /O.CON.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1007 PM EDT MON JUL 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
759 WHUS73 KAPX 120210 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EDT MON JUL 11 2016 LMZ341-121015- /O.EXA.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1010 PM EDT MON JUL 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-121015- /O.CON.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1010 PM EDT MON JUL 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
471 WHUS73 KAPX 120733 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 333 AM EDT TUE JUL 12 2016 LMZ341-342-344>346-121545- /O.CON.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 333 AM EDT TUE JUL 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
844 WHUS73 KAPX 122016 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT TUE JUL 12 2016 LHZ348-349-130300- /O.EXB.KAPX.SC.Y.0067.000000T0000Z-160713T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 416 PM EDT TUE JUL 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-130000- /O.CON.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 PM EDT TUE JUL 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
416 WHUS73 KAPX 130027 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 827 PM EDT TUE JUL 12 2016 LMZ341-342-344>346-130130- /O.EXP.KAPX.SC.Y.0067.000000T0000Z-160713T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 827 PM EDT TUE JUL 12 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS AND WAVES WILL REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE NIGHT. $$ LHZ348-349-130300- /O.CON.KAPX.SC.Y.0067.000000T0000Z-160713T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 827 PM EDT TUE JUL 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 11, 3:38 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 3:38 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 338 PM EDT MON JUL 11 2016 .SHORT TERM...(This evening through Tuesday) Issued at 332 PM EDT Mon Jul 11 2016 Overview...500 mb ridge is moving into the Upper Great Lake this afternoon. The ridge is slowly building as well, but a couple of MCV from convection over the last day or two have been moving through flattening out the ridge at times. These have produced showers and thunderstorms along the routes of the MCVs during the afternoon. The best one is currently approaching E Upper, with thunderstorms. More showers have formed along a line south of the MCV in N Lake Michigan and trails in NW Lower where a few showers have popped up during the last hour or so. HRRR has done pretty well handling the showers, although it is now a little overdone with the southern precipitation, and has just caught onto the UP convection. Tonight...Almost all of the models show that the UP convection should begin to diminish as it crosses Luce and western Chippewa counties, it looks like it should be done by 00z. Then the 500 mb ridge will continue to lift north and we get into the warm sector overnight. By all indications, we should remain dry through the night. however, this will be a warm, humid night as the return flow at the sfc will continue. Tuesday...models have been slowing the progress of the cold front down each run. This has been backing the timing of the thunderstorms to the west so that now, the ECMWF and the GFS, not to mention the HiRes models, hold off the rain until the late afternoon. Not entirely thrilled with these storm during the afternoon, with the 500 mb winds over NE Lower, where the storms are at 00z, are about 15-20 knots. This doesn't give much hope for getting the bulk shear over 25 knots. So think that these storms will be hard pressed to become severe during the day. .LONG TERM...(Tuesday through Monday) Issued at 332 PM EDT Mon Jul 11 2016 High Impact Weather: Thunderstorms and thunderstorm severity. Tuesday night through Thursday... Pattern Description: A deep upper level closed low and it's associated strong sfc low will track from US/Canadian border, into Ontario Wednesday, and up into Hudson Bay Thursday while opening up and the trough axis swinging through nrn Michigan. Mid level ridging over nrn Michigan will slide east, making way for increasing SW flow aloft (especially Wednesday). A warm front will be north of us with very warm and humid air increasing further into Wednesday. A pre-frontal trough will lay across the NW Great Lakes through Iowa Tuesday into Wednesday, slowly working east with time. A cold front slowly makes it's way toward us at a slower rate, now expected to arrive late Wednesday night. The front may try and stall to some degree just SE of the CWA as the flow aloft becomes more parallel to the boundary. Specifics: Tuesday night into Wednesday night...The best opportunity for showers and storms will likely in this period. Deep moisture will be in place with PWATS ranging from 1.0" to 1.6" and rich sfc based moisture with dewpoints in the middle to upper 60s. Combined with high temperatures well into the 80s and possibly low 90s will truly feel like summertime. The cold front will be well west of us, while a pre-frontal trough and an axis of highest theta-e will align itself right across nrn Michigan, moving very slowly SE with time. At this point it would be time to say that diurnally-driven afternoon showers and storms will be possible Wednesday provided there are no clouds and prior night precip lingering which will limit BL destabilization. This scenario is very possible with upstream convection due to potential MCVs crossing us at night. Thus, confidence in timing the best showers and storms is low. As it stands now, an upper jet will stretch out across Lake Superior with right entrance region divergence gradually working into nrn lower Tuesday night into Wednesday, along with increased low to mid level Theta-E advection ahead of a projected shortwave trough. Lapse rates will be steepening over time going from 6c/km to as high as 7c/km as the parent trough nears late Wednesday and Wednesday night. Mid level winds are not as strong Tuesday night, but increase more substantially through Wednesday/Wednesday night. Based on this evolving scenario, our severe storm chance appears to be greatest Wednesday afternoon and evening with damaging winds and large hail the threats. Maybe more so hail, as the idea is for some relatively fat cape to be in the hail growth zone aloft. Am not expecting this round of storms to be as widespread and severe as last Friday July 8th, but MUCAPE/SBCAPE ranging from 1200-2000j/kg is decent (again provided that MCVs don't mess everything up). Location for best chance at seeing a few severe storms, across NW lower Michigan. Thursday...Am a little concerned that the front may trend even slower, but this should be a quieter day with cooler air sweeping into the region. The stronger cold front does approach eastern upper late in the day and could spark off a rain shower or two. Highs back down into the mid 70s eastern upper and lower half of the 80s near Saginaw Bay. SMD Thursday night through Monday... As the weekend approaches, the upper level trough will push through the northern Great Lakes. This will result in the possibility for a few light rain showers Thursday night through Friday. As the trough moves out Friday, the flow begins to turn zonal. This pattern will cause temperatures cool to normal Thursday and Friday and warm back up to the 80s for the remainder of the weekend. Small shortwaves in the wake of the departed trough could bring small chances of showers through the latter part of the weekend. ALM/SML && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 221 PM EDT Mon Jul 11 2016 Showers and thunderstorms have diminished quite a bit for the afternoon. There is a small chance for shower to get into PLN in the next hour or two. After that, will expect that the upper ridge will lift north and the shower chances will diminish through 18z Tuesday. One main concern tonight will be low level wind shear as the warm air lifts over the region, and produces a decent inversion which will allow the sfc winds to decouple. It looks like winds at about 2000 feet could be as high as 45 kts for a time overnight. && .MARINE... Issued at 332 PM EDT Mon Jul 11 2016 Tonight Through Wednesday...As the core of the sfc high continues to move east, the return flow will increase overnight as the cold front encroaches on the Upper Great Lakes and tightens up the pressure gradient. With the SW wind and the expected coastal convergence, there will be gusts to 25 knots over the water. However, there is a chance that the winds will remain on the low side as a decent inversion sets up over the region, trapping the highest winds 2000 feet about the lake level. Will see how this plays out. But it does look like that Tuesday will get breezy as the sunshine helps to mix down some of the higher momentum air and gusts look to be above small craft criteria. Tuesday night and Wednesday, the gradient begins to back off as weak high pressure begins to build into the region and the next sfc low remains north of the Canadian border. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...SMALL CRAFT ADVISORY until 10 PM EDT this evening for LMZ345-346. LS...NONE. && SHORT TERM...JSL LONG TERM...Dickson/Mayhew AVIATION...JSL MARINE...JSL
Hazardous weather outlook, Jul 11, 3:48 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EDT MON JUL 11 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 348 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DRIFT ACROSS EASTERN UPPER INTO THE EVENING...WITH ISOLATED THUNDERSTORMS POSSIBLE IN NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE FOR SEVERE STORMS TUESDAY AFTERNOON INTO WEDNESDAY EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JSL/SMD
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.